Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects of your flu vaccination?

A Doctor's View on Flu Shot Side Effects

Read the Comment by Melissa Conrad Stöppler, MD

Some people believe that they can get the flu from receiving the flu shot, but this is not the case. For most people, the risks of contracting the flu are far greater than any risks associated with the vaccine. Read the entire Doctor's View

Comment from: Newzhnd, 55-64 Male (Patient) Published: April 14

I had a flu shot resulting in severe muscle pain from my neck to shoulder to arm so that I had to learn to use my mouse with my left hand. It took three months to clear up, during which I had acupuncture treatments by a licensed professional who is also an MD. Note that I am in age range of 55 to 64 and had had flu shots since I was in my 20s.

Was this comment helpful?Yes
Comment from: CH, 45-54 Female (Patient) Published: April 08

I received the flu vaccine in 2013 and six months later I still have severe muscle pain in my left arm where I received the injection and a severe sore throat. I am unable to perform ADLs (activities of daily life) with my left arm. Right now I am at the doctor's again to seek help. I hope they can help. I am tired of all this pain.

Was this comment helpful?Yes
Comment from: jeanm508, 55-64 Female (Patient) Published: March 27

I got the flu shot in October 2013. I never had a problem in previous years. This year, about 1 month later I had a very bad skin outbreak and after biopsy was diagnosed with pityriasis lichenoides, also known as PLEVA. I have read on many websites of this outbreak after receiving the shot. I would like to speak to others that this has happened to. This has been ongoing for 4 months now with no relief in sight. I will be contacting the Centers for Disease Control (CDC) and encourage others to do the same.

Was this comment helpful?Yes
Comment from: Nancy, 55-64 Female (Patient) Published: March 13

I got my flu shot late this year. It was in January and since then the muscles in that arm are aching all the way down into my hand. Plus I have muscle spasms that wake me up, in that arm and shoulder pain into my back. It's not getting any better, as a matter of fact it seems to be getting worse.

Was this comment helpful?Yes
Comment from: Kelly, 45-54 Female (Caregiver) Published: January 29

I have gotten a flu shot every year with no problems except for maybe a sore arm. This year, 1 hour after getting the shot, my left eye swelled closed and started to water. I saw a doctor who put me on an antibiotic/steroid drop which helped relieve the symptoms. Two days after stopping the drops, both eyes became red, swollen and watery. They burn constantly. The doctors are baffled. I have eliminated any possible allergic reasons. I am now in week 9 and am facing problems at work because my eyes look so bad. I am currently on another round of steroid drops. I have no idea how long it will take for this to go away or even if it will.

Was this comment helpful?Yes
Comment from: marjorie, 35-44 Female (Patient) Published: February 11

I had my flu shot on Monday, February 3, and by the time I got home that same night, I had the chills, and the next day I started to feel sick. This was the worst flu, or reaction to it. It"s now Sunday and I just barely started to feel better.

Was this comment helpful?Yes
Comment from: Jan, 55-64 Female (Caregiver) Published: January 14

As a caregiver for my mom, her doctor suggested I get the flu vaccine, I have not had one for over 20 years and have only had the flu once. Anyway I received the vaccine on a Friday afternoon and by evening time I had a severe headache along with constant pain in my neck and shoulders, but the fatigue was the worst part of it, all I wanted to do was sleep but was unable to due to my responsibilities in caring for my mom. It is now Sunday night and I still feel the same.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!